MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch fields a.Patient information, b6 relevant tests/laboratory data, and b7 other relevant history updated.On (b)(6) 2024, the customer reported that a new sample from patient 1 also gave discrepant elecsys cmv igm results: on (b)(6) 2023: the result from the cobas e 801 analytical unit was "negative".The result from the vidas analyzer was 1.09 cut-off index coi (positive).On (b)(6) 2024, the customer reported discrepant elecsys cmv igm results from a different patient (patient 2): on (b)(6) 2023: the result from the cobas e 801 analytical unit was "negative".The result from the vidas analyzer was 0.87 coi (positive).Investigation results: patient 1: the patient sample was received for investigation and was tested with the following: elecsys cmv igm and cmv igg - the customer's results were confirmed.Cmv igg avidity test - a higher result was obtained (investigation's result interpretation: gray zone; customer's result interpretation: low avidity).Cmv igg blot - broad antigen reactivity was detected with early and late phase antigens, which indicates cmv infection of >12 weeks ago.Elecsys cmv igg avidity assay - a slightly increasing cmv igg avidity was detected.The investigation determined that the results indicate a primary infection in the late acute infection phase based on the presence of increasing igg titers, an increasing cmv igg avidity, and a declining cmv igm reactivity; a secondary cmv infection or a cmv reactivation cannot be completely ruled out.Patient 2: the investigation determined that the patient's results indicate a late-stage cmv infection.Product labeling states "how does the cmv igm assay perform and what are its key features? in summary, the test is designed to detect acute infections where congenital risk lies." the investigation reviewed the handling and processing of patient 1's sample; no issues were noted.The investigation reviewed the calibration and qc data; the results were within specifications.The investigation did not identify a product problem.
 
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 analytical unit is (b)(6).The patient sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys cmv igm results from several patient samples tested on the cobas e 801 analytical unit.The reporter was able to provide one patient sample with discrepant results: the patient was expected to be cmv igm positive based on the previous result from another laboratory that uses a vidas analyzer ( on (b)(6) 2024: 1.25 au/ml - positive).On (b)(6) 2024: the result from the analyzer was 0.571 cut-off index coi (negative/non-reactive).The result from the vidas analyzer was 1.23 coi (positive).

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19807365
Report Number1823260-2024-02120
Device Sequence Number7525396
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)Y
Initial Reporter CountryBE
PMA/510(K) Number
K163569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number07027133190
Device Lot Number76403201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale